MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX576T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the progav 2.0 and a third-party-connection on the distal catheter, were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the permissible tolerance in their respective relevant positions.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in progav 2.0.Results: based on our investigation results, we can determine visible deposits in the progav 2.0.These deposits did not affect the technical properties at the time of the investigation.Furthermore, we cannot determine any functional deviations or other abnormalities on the shuntassistant 2.0.The valve is operating within its specifications.At the time of the investigation, we were unable to determine how the aforementioned functional impairment occurred.Organic material in the patient's own cerebrospinal fluid may have temporarily affected the function and is a known side effect of hydrocephalus therapy.Not every deposit in a shunt system leads to a deterioration in performance, depending on its location, quantity, and consistency.The investigation of the returned product is complete with the preparation of this report.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx576t) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the shunt system caused an underdrainage.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained device was returned to the manufacturer for evaluation.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key22001445
Report Number3004721439-2025-00151
Device Sequence Number13052444
Product Code JXG
UDI-Device Identifier04041906502522
UDI-Public4041906502522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model NumberFX576T
Device Catalogue NumberFX576T
Device Lot Number20053111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale